Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS Goodland, KS

July 8, 2007Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 8, 2007, 7:40 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 7:40 PM MDT (01:40 UTC)
Expired
Jul 8, 2007, 8:32 PM MDT
In force
52 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2099 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:40 PM MDT, 1 hour earlier.

Area forecast discussion, Jul 8, 6:40 PM MDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT SUN JUL 8 2007

.UPDATE...

LINE OF THUNDERSTORMS MOVING EAST AT 40KTS. BASED ON
THIS SHOULD SEE STORMS REACHING THE GOODLAND AREA AROUND 02Z. ASOS
WINDS GUSTING 40-45KTS WITH BLOWING DUST FOLLOWED BY HEAVY RAIN.

HAVE UPPED THE POPS CONSIDERABLY WITH CATEGORICAL POPS WITHIN AN
HOUR OF THE EXPECTED ARRIVAL OF STORMS...70 PERCENT AT 2
HOURS...AND 60 PERCENT AT 3 HOURS...GENERALLY ALONG AND NORTH OF
INTERSTATE 70. ALSO INCLUDED GUSTY WINDS. WILL NEED ANOTHER UPDATE
ONCE THE LINE MOVES THROUGH.

&&

.AVIATION...

HAVE LINE OF STORMS REACHING THE KGLD AIRPORT AT 02Z WITH WINDS
30030G40KT. HAVE ALSO INCLUDED BLDU AND REDUCED VISIBILITY TO 3SM
BASED ON ASOS REPORTS. HAVE THE LINE OF STORMS REACHING THE KMCK
AIRPORT AROUND 0230Z WITH SIMILAR CONDITIONS AS KGLD. BY 03Z LINE
OF STORMS WILL BE EAST OF THE KGLD AIRPORT AT 0330Z OR SO FOR THE
KMCK AIRPORT. WILL UPDATE TAFS ONCE THE LINE HAS MOVED THROUGH.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT
Hazardous weather outlook, Jul 8, 10:45 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN JUL 8 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT SUN JUL 8 2007 /1145 AM CDT SUN JUL 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SCATTERED SEVERE THUNDERSTORMS WEST OF
A LINE FROM MCCOOK NEBRASKA TO STRATTON COLORADO. THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO BY LATE THIS
AFTERNOON AND MOVE EAST SOUTHEAST THROUGH THE EVENING. DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER
STORMS. ANOTHER FOCAL AREA FOR SCATTERED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON WILL BE ALONG A COLD FRONT THAT WILL STRETCH
ACROSS SOUTHWEST NEBRASKA TO EAST CENTRAL COLORADO. ANY OF THE
STORMS ALONG THE FRONT MAY BE CAPABLE OF PRODUCING LOCALIZED
DAMAGING WINDS. ALL THE ACTIVITY IS EXPECTED TO PERSIST WELL INTO
THE EVENING...ENDING FROM WEST TO EAST ACROSS THE TRI-STATE
REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING.
A FEW STORMS MAY BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

AEP

In the hours before

Special weather statement, Jul 8, 7:01 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT SUN JUL 8 2007

KSZ028-090130-
LOGAN-
801 PM CDT SUN JUL 8 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELL SPRINGS...AND MOVING SOUTH AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

JRM
Local storm report, Jul 8, 7:12 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             FLAGLER                 39.29N 103.07W
07/08/2007  E1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

SJOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:06 PM MDTSevere Thunderstorm WarningGLDLogan54 min
Jul 8, 7:48 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace57 min
Jul 8, 7:58 PM MDTSevere Thunderstorm WarningGLDLogan, Wichita53 min
Jul 8, 8:43 PM MDTSevere Thunderstorm WarningGLDLogan, Wallace51 min
Jul 8, 9:19 PM MDTSevere Thunderstorm WarningGLDThomas36 min
Jul 8, 9:46 PM MDTSevere Thunderstorm WarningGLDHitchcock27 min
Jul 8, 10:05 PM MDTSevere Thunderstorm WarningGLDRed Willow44 min
Jul 8, 10:44 PM MDTFlash Flood WarningGLDRed Willow3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.